Tornadoes · United States · Oklahoma · 2025

EF1 tornado, Ada to Byng, Oklahoma, April 19, 2025

From Ada to Byng, this EF1 tornado ran 4.3 miles across Pontotoc County on April 19, 2025, touching down at 10:03 PM CDT and reaching 100 yards wide. It killed nobody and injured 1, and did $750,000 of property damage.

The rating scale

Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.

  1. EF065 to 85 mph

    Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.

  2. EF186 to 110 mphthis tornado

    Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.

  3. EF2111 to 135 mph

    Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.

  4. EF3136 to 165 mph

    Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.

  5. EF4166 to 200 mph

    Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.

  6. EF5over 200 mph

    Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.

  7. Unrated

    The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.

The record

Rating
EF1
Date
April 19, 2025
Touchdown
10:03 PM CDT (03:03 UTC)
Lifted
10:11 PM CDT (03:11 UTC)
On the ground
8 minutes
Path length
4.3 miles (6.9 km)
Path width
100 yards (91 m)
Deaths
0
Injuries
1
Property damage
$750,000
County
Pontotoc County
Touchdown point
34.786, -96.686
Lift-off point
34.809, -96.616
Record number
2504192103-01

The damage survey

34 damage points were recorded along this path by NWS OUN, in the Damage Assessment Toolkit the survey teams carry. The strongest indicator was rated EF1. The highest wind the damage implies is 103 mph.

  • Aerial images courtesy Chickasaw Nation
  • Small shop building next to house
  • Several large branches and light structure debris this area
  • Numerous small-large branches broken all corners of this intersection. Home Depot sign damaged.

Survey points are preliminary and are the raw material the published rating was built from. Source: NWS Damage Assessment Toolkit.

What the Weather Service recorded

A severe weather and flash flood episode occurred across central and southern portions of the WFO Norman Forecast Area from the evening of the 19th into the early morning hours of the 20th. A slow-moving upper system continued to approach the area on the 19th. This, along with strong/moist low-level ascent atop a quasi-stationary boundary, helped initiate widespread thunderstorms across the region mentioned above. Strong wind shear and instability, especially along and ahead of the surface boundary, promoted organized thunderstorms, producing hail, wind and tornadoes. A few strong tornadoes also occurred (near Courtney in Love County and Little City in Marshall County). This episode also observed the first fatal weak (F/EF0-1) tornado since 1988 across the WFO Norman Forecast Area. Flash flooding also became a concern by the late evening of the 19th, with two flood-related fatalities occurring in the city of Moore, as multiple vehicles were swept off of Eastern Avenue into a nearby creek.

For the second time this spring, a tornado struck the city of Ada. This tornado began on the north side of Ada, near the intersection of North Broadway Avenue and NW JA Richardson Loop. Several homes suffered roof damage along Cottage street as the tornado moved east and northeast. EF1 damage was noted at a hotel along the Loop, where damage to roofs and awnings were observed and one person was injured. The tornado moved across the North Hills Shopping Center, damaging several businesses before moving to the northeast and dissipating northeast of Ada.

A barn was damaged and a home had windows blown in by a tornado southwest of the community of Oakman.

From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.

What forecasters said that day

The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before the tornado touched down at Apr 19, 6:36 PM CDT, 3 hours 27 minutes earlier. Its key messages:

  • Updated at 633 PM CDT Sat Apr 19 2025
  • Showers and thunderstorms expected through Sunday.
  • Severe weather risk this afternoon and tonight, mainly across eastern portions of western-north Texas into south-central and southeast Oklahoma.
  • Heavy rainfall potential increases this evening and overnight.
Area forecast discussion, Apr 19, 6:36 PM CDT, 3 hours 27 minutes before
Area Forecast Discussion
National Weather Service Norman OK
636 PM CDT Sat Apr 19 2025

...New AVIATION...

.KEY MESSAGES...
Updated at 633 PM CDT Sat Apr 19 2025

- Showers and thunderstorms expected through Sunday.

- Severe weather risk this afternoon and tonight, mainly across
  eastern portions of western-north Texas into south-central and
  southeast Oklahoma.

- Heavy rainfall potential increases this evening and overnight.

&&

.NEAR TERM...
(Rest of today and tonight)
Issued at 138 PM CDT Sat Apr 19 2025

The cold front remains draped across western-north Texas into south-
central Oklahoma this morning with isentropic showers overrunning
the surface front into southern and central Oklahoma. Cool post-
frontal temperatures are expected to persist across much of Oklahoma
today, with persistent low-level moisture and stratus present.
Drizzle to light rain showers are expected to continue on and off
throughout the day across northern and western Oklahoma (behind the
front). Breaking in the clouds across portions of central and north
Texas ahead of the front is giving way to increasing temperatures
warming into the 70s. Initial convection late this afternoon will
develop along the front where a differential heating boundary exists
all the way down to the Permian Basin and up into western-north
Texas. Storms will move northeast across the Red River and into
southern and central Oklahoma this evening. Forcing for ascent and
instability will reside mostly along the front and ahead of the
boundary, respectively. Thus, there remains a small corridor across
north Texas and into southern Oklahoma where the severe threat
exists, including all hazards of large hail, damaging winds and a
tornado or two. Once storms move north of the cold front, the severe
weather threat will decrease, but large hail and damaging winds will
remain possible with the presence of elevated instability in the
cooler post-frontal airmass. Continuous showers and storms, along
with heavy rainfall rates with thunderstorms, along and south/east
of the I-44 corridor will give way to an increased potential for
flooding with widespread 2 to 3 inches of rain and localized higher
amounts up to 5+ inches possible.

As the upper trough approaches late tonight, the cold front will
begin to push southward. However, continued moist isentropic lift
coupled with the forcing from the upper low will give way to
continued shower and thunderstorm activity overnight tonight. The
severe weather threat will begin to decrease into the overnight
hours with the bulk of instability to the south. Strong to isolated
severe thunderstorms may persist with hail and damaging winds will
remain the main threats, but by the early morning hours, flooding
will become the primary hazards due to hours of continued
rainfall.

&&

.SHORT TERM...
(Sunday through Monday night)
Issued at 138 PM CDT Sat Apr 19 2025

The upper trough will dig northeast across Oklahoma Sunday morning
with a Pacific front bringing in dry air from the west. Thus,
precipitation chances will diminish through the morning hours Sunday
from west to east. Lingering wrap around moisture may give way to a
few additional showers and thunderstorms across northern Oklahoma
through the early afternoon hours before all precipitation comes to
an end by Sunday evening. Clearing skies with the incoming dry
airmass will help to give way to daytime heating and highs in the
60s. Southerly return flow Monday under zonal flow aloft will give
way to pleasantly dry and warm weather with highs in the 70s.

&&

.LONG TERM...
(Tuesday through Friday)
Issued at 215 AM CDT Sat Apr 19 2025

The next broad mid-level trough develops over the Western United
States early in the week, and a series of shortwaves are expected
to move toward the southern Plains in the southwest flow aloft
through the week. As these shortwaves eject toward the Plains,
areas of showers and storms will again affect the area as early as
Tuesday afternoon, with chances persisting through the remainder
of the week. Specific timing of the most widespread precipitation
may shift as we go forward as timing of individual shortwaves is
challenging this far in advance.

&&

.AVIATION...
(00Z TAFS)
Issued at 633 PM CDT Sat Apr 19 2025

Ceilings will be variable across the area through tonight with
some locations having LIFR/IFR ceilings. Ceilings will gradually
improve Sunday with clouds decreasing Sunday afternoon.
Showers/storms will continue across the area tonight into at least
Sunday morning. Some of the storms could produce hail and strong
variable wind gusts. Winds will shift later tonight into Sunday
as a Pacific front and sfc low moves across the area.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  51  63  44  74 / 100  70   0   0
Hobart OK         47  65  43  77 / 100  60   0   0
Wichita Falls TX  53  69  46  78 / 100  20   0   0
Gage OK           41  62  41  79 /  90  90   0   0
Ponca City OK     49  62  39  76 / 100  90   0   0
Durant OK         62  72  48  77 /  70  80   0   0

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Flood Watch through Sunday evening for OKZ008-012-013-018>020-
     023>032-037>048-050>052.

TX...Flood Watch through Sunday evening for TXZ085-086-088>090.

&&

NEAR TERM...23
SHORT TERM...23
LONG TERM....26
AVIATION...25

In the hours before

Special weather statement, Apr 19, 8:41 PM CDT, 1 hour 22 minutes before
Special Weather Statement
National Weather Service Norman OK
841 PM CDT Sat Apr 19 2025

OKZ022-023-035-200215-
Kiowa OK-Washita OK-Caddo OK-
841 PM CDT Sat Apr 19 2025

...A strong thunderstorm will impact portions of southeastern
Washita, northwestern Caddo and northeastern Kiowa Counties through
915 PM CDT...

At 841 PM CDT, Doppler radar was tracking a strong thunderstorm near
Carnegie, moving northeast at 35 mph.

HAZARD...Half inch hail.

SOURCE...Radar indicated.

IMPACT...Minor damage to outdoor objects is possible.

Locations impacted include...
Carnegie, Binger, Fort Cobb, Eakly, Fort Cobb Reservoir, Alfalfa, and
Albert.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Severe weather is not expected and no warnings are anticipated at
this time.

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3497 9856 3506 9876 3545 9857 3532 9828
TIME...MOT...LOC 0141Z 207DEG 29KT 3509 9862

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...<30 MPH

Bunker
Local storm report, Apr 19, 8:47 PM CDT, 1 hour 16 minutes before
Preliminary Local Storm Report
National Weather Service Norman OK
847 PM CDT Sat Apr 19 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0844 PM     Tornado          6 NNE Rubottom          34.03N 97.42W
04/19/2025                   Love               OK   Trained Spotter

            Tornado reported by a trained spotter near
            Oswalt Road and SH 76.

&&

21
Local storm report, Apr 19, 9:14 PM CDT, 49 minutes before
Preliminary Local Storm Report
National Weather Service Norman OK
914 PM CDT Sat Apr 19 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0907 PM     Hail             4 S Lone Grove          34.12N 97.26W
04/19/2025  M1.75 Inch       Carter             OK   Emergency Mngr

&&
Local storm report, Apr 19, 9:18 PM CDT, 45 minutes before
Preliminary Local Storm Report
National Weather Service Norman OK
918 PM CDT Sat Apr 19 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0905 PM     Tornado          Courtney                33.94N 97.51W
04/19/2025                   Love               OK   Emergency Mngr

            Powerlines down, sheds and barns damaged on
            Belleville Road in Courtney.

&&
Local storm report, Apr 19, 9:34 PM CDT, 29 minutes before
Preliminary Local Storm Report
National Weather Service Norman OK
934 PM CDT Sat Apr 19 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0930 PM     Tstm Wnd Gst     Ardmore                 34.17N 97.14W
04/19/2025  E80 MPH          Carter             OK   Broadcast Media

            West side of Ardmore on I-35.

&&
Local storm report, Apr 19, 9:44 PM CDT, 19 minutes before
Preliminary Local Storm Report
National Weather Service Norman OK
944 PM CDT Sat Apr 19 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0926 PM     Hail             Lone Grove              34.18N 97.26W
04/19/2025  M2.00 Inch       Carter             OK   Trained Spotter

&&

The air that afternoon

The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.

Norman, OK (KOUN), 00:00Z

3.1 hours before the tornado, 83 km from the path. April 20, 2025.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2025-04-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel lifted from the surface. Mixed-layer CAPE 3 joules per kilogram, CIN -150, lifted condensation level 436 meters above ground. Wind barbs in knots down the right edge.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed. The warm shading is its CAPE, the cool shading the inhibition it has to break through.
HodographHodograph, Norman, OK at 00:00Z on 2025-04-20The wind through the lowest 10 kilometers as a curve, rings every 10 meters per second labeled in knots. Zero to 1 km storm-relative helicity 442 square meters per square second, 0 to 6 km bulk shear 78 knots.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km. RM and LM are the right and left moving storms Bunkers' method gives; the shaded area is the 0 to 1 km storm-relative helicity.
Mixed-layer CAPE
3 J/kg
Mixed-layer CIN
-150 J/kg
Surface CAPE
0 J/kg
Mixed-layer LCL
436 m above ground
0-6 km bulk shear
78 kt
0-1 km bulk shear
39 kt
0-1 km storm-relative helicity
442 m²/s²
0-3 km storm-relative helicity
522 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.8
0-3 km lapse rate
4.3 K/km

Open this sounding in Storm Lab

Norman, OK (KOUN), 12:00Z

8.9 hours after it, 83 km from the path. April 20, 2025.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2025-04-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel lifted from the surface. Mixed-layer CAPE 0 joules per kilogram, CIN -96738, lifted condensation level 1159 meters above ground. Wind barbs in knots down the right edge.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed. The warm shading is its CAPE, the cool shading the inhibition it has to break through.
HodographHodograph, Norman, OK at 12:00Z on 2025-04-20The wind through the lowest 10 kilometers as a curve, rings every 10 meters per second labeled in knots. Zero to 1 km storm-relative helicity 300 square meters per square second, 0 to 6 km bulk shear 62 knots.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km. RM and LM are the right and left moving storms Bunkers' method gives; the shaded area is the 0 to 1 km storm-relative helicity.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
-96738 J/kg
Surface CAPE
0 J/kg
Mixed-layer LCL
1159 m above ground
0-6 km bulk shear
62 kt
0-1 km bulk shear
30 kt
0-1 km storm-relative helicity
300 m²/s²
0-3 km storm-relative helicity
486 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0
0-3 km lapse rate
4.9 K/km

Open this sounding in Storm Lab

The surface observations

Ada_municipal_airport (ADH), 2 km from the path, in the two hours either side.

Time (UTC)Temp (°F)Dew point (°F)WindGust (kt)Pressure (mb)Weather
00:00 UTC

From the Iowa Environmental Mesonet's archive of airport observations.

The radar

The Norman radar (KTLX), 82 km away, was scanning. The volume nearest the touchdown began at 03:02 UTC.

Open the radar archive at this moment, over the track

Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.

This ground now

The live radar over the trackEvery 2025 tornado in OklahomaEvery tornado in Oklahoma since 1950Warnings in force in Oklahoma nowThe forecast where you are

The other tornadoes of April 19, 2025

27 more were confirmed in the United States that day.

DateTimeRatingWherePath (mi)Width (yd)DeathsInjuriesDamage
April 191:54 AM CDTEF0Saint Clair, IL0.525$10,000
April 194:00 PM CDTUnratedTom Green, TX2.0200
April 194:55 PM CDTUnratedTom Green, TX0.125
April 196:11 PM CDTEF0Jack, TX1.8300$75,000
April 196:24 PM CDTEF0Jack, TX0.6200$20,000
April 196:31 PM CDTEF1Jack, TX2.5250$150,000
April 196:38 PM CDTEF0Jack, TX2.1100
April 196:55 PM CDTEF0Montague, TX4.8250$500,000
April 198:19 PM CDTEF2Love, OK1.3300$300,000
April 198:20 PM CDTEF1Erath, TX6.850$1.0 million
April 198:44 PM CDTUnratedLove, OK0.720
April 198:45 PM CDTEF0Montague, TX0.3125$20,000
April 198:55 PM CDTEF2Hood, TX13.6250$3.0 million
April 199:29 PM CDTEF1Tom Green, TX0.2100
April 199:40 PM CDTUnratedMurray, OK0.5100
April 1910:01 PM CDTEF0Parker, TX4.125$12,000
April 1910:10 PM CDTEF1Pontotoc, OK0.430$50,000
April 1910:10 PM CDTUnratedJohnston, OK0.550
April 1910:16 PM CDTEF1Parker, TX3.5250$750,000
April 1910:32 PM CDTEF1Hughes, OK2.115011$400,000
April 1910:34 PM CDTEF1Marshall, OK10.0500$300,000
April 1910:39 PM CDTEF1Parker, TX4.4110$600,000
April 1910:56 PM CDTEF2Marshall, OK3.050$200,000
April 1911:01 PM CDTEF1Parker, TX4.3200$100,000
April 1911:06 PM CDTEF1Johnston, OK12.0300$150,000
April 1911:42 PM CDTEF0Atoka, OK3.3300
April 1911:54 PM CDTEF1Coal, OK0.530$75,000

What this means

Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.

Sources

NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.